This patient support community is for discussions relating to urology issues, benign prostate disease, penis curvature, cystisis, pediatric urology, prostate, sexual dysfunction and urological cancers.
Has anyone ever stopped Allopurinol and Hydrochlorothiazide? I had a rather large staghorn kidney stone about 2 years ago and I was tested and placed on these two medications. I started having very low B12 levels and I asked my Urologist if the Allopurinol could be causing this? I was having to take two B12 shots a month just to stay feeling well and cognitive. He said, it was rare but he didn't have a problem trying to get off of it. He told me to stop taking the Allopurinol for three months and then stop the Hydrochlorothiazide for a few days before retesting with a 24 hour urine test. My question is, how often does this problem correct itself and what are the odds that I will be able to stop taking the meds? I am taking several medications for various problems and want to not have to take all of this. However, the pain of that stone makes me not want to go through it again. Has anyone had this problem and be able to stop needing the meds? I do have a family history of stones but none had one as big a mine and with two problems (uric acid and calcium oxalate). I am to take this test in a few days and again I am just eager to hear of anyone who has been able to sucessfully stop needing them. Thank you, for responding.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.